Doctor insights on:
Fluoxetine Weaning Off
Lower the dose: Meds like zoloft (sertraline) can sometimes cause withdrawal effects including dizziness, electrical sensations in your head, nausea, mild muscle aches, feeling flushed, anxious, etc. Zoloft (sertraline) does this infrequently. These withdrawal effects are not dangerous, but they can be uncomfortable. If you are having problems stopping from 50 mg talk to your doc about cutting to a lower dose for a week or 2 and then stop. ...Read moreSee 1 more doctor answer
Fluoxetine (brand prozac) is an antidepressant in the class known as serotonin selective reuptake inhibitors aka ssris. Fda approved in 1987 for the treatment of major depressive disorder. Subsequently approved for obsessive compulsive disorder, bulimia nervosa, panic disorder, and premenstrual dysphoric disorder. Significantly safer and much better ...Read more
I was on 20mg Lexapro (escitalopram) and 30 mg remeron.Dr increased remeron to 45mg. can i go off lexapro (escitalopram) without weaning off.
Lexapro (escitalopram): Not recommended. Gradual tapering works best. Review with your doctor. ...Read more
Seizure: You should be free of seizures for 2-3 years before you stop this medication in consultation with your doctor. You don't have to wean. ...Read more
Not a good plan: Cymbalta (duloxetine) and valerian root can both be toxic to your liver, so combining them would not be a good idea. Also some sources indicate potential cytochrome interactions between these 2, so that there may be changes in how your body clears these substances when used together. If tapering your Cymbalta (duloxetine) and having difficulty, please speak with your doctor. ...Read more
Sertraline: You don't have toGet a more detailed answer ›
Wean If Possible: After taking an antidepressant then abruptly stopping it may cause "discontinuation syndrome" (a fancy term for withdrawal). Symptoms include dizziness, nausea, insomnia, anxiety, and electric brain shocks just to mention a few. If these symptoms occur you might think you are slipping back into depression and needlessly restart the med. Tapering is preferred. Always work closely with your md. ...Read moreSee 2 more doctor answers
With medical help: Hopefully the doctor who prescribed it will assist in terminating it. It needs to be either a very slow tapering off or being switched to a different ssri with a longer half-life and have that drug tapered. Those take a shorter time to taper. The "discontinuation" syndrome can be very troubling and serious. You want to avoid it and you can, but not alone. Best wishes for success. ...Read moreSee 2 more doctor answers
10mg paxil (paroxetine). Pdoc wants me to switch to wellbutrin by starting at 75mg and taking 10mg Paxil (paroxetine) for 5 days then stop paxil (paroxetine). Need for Paxil (paroxetine) ween?
See a psychiatrist: I can only guess your medication is for depression. First of all I am clueless as to why your dose of Remeron is so low and every other night. Secondly i don't understand why you were coming off of just 10 mg of Paxil (paroxetine) which is rarely therapeutic. Thirdly, 75 mg of wellbutrin is too low as a starting dose. Find yourself a psychiatrist who will dose your meds properly with full remission from the depression as a goal. This will generally take 300 mg a day of wellbutrin.You can taper the Paxil (paroxetine) to 5 mg down from 10 and then stop it if you wish. That may help make any potential withdrawal more tolerable. Best wishes. ...Read more
Consult with your dr: Weaning off meds is not easy. There are several ways to do what you asking,but the process needs to be supervised by a specialist. ...Read more
Depends: This is best handled by your prescribing physician. Usually decreasing the dose by half every two or three weeks is safe. ...Read more